tamoxifen

hi- been on this drug for nearly couple years now - my periods have seemend to have now stopped last one 2-3 months ago - i am now suffeering hot flushes during the day & absolutely terrible sweats at night - i cannot sleep in bed & have reverted to sleeping down stairs on the laminate flooring - all bedding 100 cotton etc - room is aired - doctors seem to think its a side affect of the tablets - is there anything herbal i can take as this is now getting in the way of my day to day work/social life - ive been told i can take anythung herbal that does not have estorogen as due to breat cancer few years ago thats why im on them - many thanks for your help

  • Dear skippy,

    Thank you for getting in touch and welcome to our online community, I hope you find it supportive. My name is Jo and I am one of the Cancer Information Nurse Specialists on the Macmillan Support Line.

    I am sorry to hear that you are struggling with these symptoms. You have done the right thing by letting your doctor know and we would recommend keeping them updated with how severe the symptoms are and the impact on your daily life.

    Hot flushes and sweats are one of the most common side effects of tamoxifen. Cancer Research UK have some good tips to help with hot flushes/sweats along with some possible treatments that you could talk through with your doctor. There are medicines that may help. You could also ask them about splitting your tamoxifen dose by taking half in the morning and half in the evening – please remember not to make any changes until you have talked to your doctor.

    There is conflicting evidence about the safety and efficacity of some herbal therapies. We would recommend talking to your cancer doctor if you are thinking about starting any herbal or complementary therapies in case of any possible interactions with your current medications.

    I hope this information is helpful but if you have any more questions please don’t hesitate to get back in touch.

    Best wishes,

     

    Jo, Cancer Information Nurse Specialist 

     

    You can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm) or email us. 

    Ref/FS

  • Posting on behalf of as a technical issue has prevented them from responding:

    Hiya Jo

     

    many thanks for your quick reply & help

     

    I have contacted the breast unit & all they  said was to try & find something without estrogen in it!. i will maybe speak with the store Halland & Barratt in the hope they may help as the pharmasist/doc couldnt

     

    Once again many thanks for your reply

     

    Kindest regards

     

    Lisa